Alert archive / California / Wind Advisories in 2007
Wind Advisory 36, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 9, 2007, 2:20 AM PST for 4 counties in California. It took effect at Dec 9, 2007, 7:00 AM PST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2007, 2:20 AM PST (10:20 UTC)
- In effect from
- Dec 9, 2007, 7:00 AM PST
- Expired
- Dec 10, 2007, 2:45 AM PST
- In force
- 20 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 091020 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 220 AM PST SUN DEC 9 2007 CAZ048-057-092100- /O.NEW.KSGX.WI.Y.0036.071209T2100Z-071210T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 220 AM PST SUN DEC 9 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM PST MONDAY. NORTHEAST WINDS ALOFT AND DEVELOPING OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS THIS AFTERNOON THROUGH MONDAY MORNING. THE STRONGEST WINDS WILL BE BELOW THE CAJON PASS AND THROUGH THE CANYONS OF THE SANTA ANA MOUNTAINS WHERE WINDS COULD GUSTS TO NEAR 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ DA
4 follow-up statements
000 WWUS76 KSGX 091459 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 659 AM PST SUN DEC 9 2007 CAZ048-057-092300- /O.EXT.KSGX.WI.Y.0036.071209T1500Z-071210T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 659 AM PST SUN DEC 9 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PST MONDAY... A WIND ADVISORY IS IN EFFECT UNTIL 1 PM PST MONDAY. NORTHEAST WINDS ALOFT AND OFFSHORE FLOW WILL COMBINE TO PRODUCE AREAS OF GUSTY WINDS THROUGH MONDAY MORNING. THE STRONGEST WINDS WILL BE BELOW THE CAJON PASS AND THROUGH THE CANYONS OF THE SANTA ANA MOUNTAINS WHERE WIND SPEEDS OF 40 MPH ARE EXPECTED. LOCAL GUSTS COULD REACH 60 MPH AT TIMES AT THE NORMALLY WINDIER LOCATIONS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ JAD
000 WWUS76 KSGX 092134 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 134 PM PST SUN DEC 9 2007 CAZ048-057-100500- /O.CON.KSGX.WI.Y.0036.000000T0000Z-071210T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 134 PM PST SUN DEC 9 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST MONDAY. NORTHEAST WINDS ALOFT AND OFFSHORE FLOW WILL COMBINE TO PRODUCE AREAS OF GUSTY WINDS THROUGH MONDAY MORNING. THE STRONGEST WINDS WILL BE BELOW THE CAJON PASS AND THROUGH THE CANYONS OF THE SANTA ANA MOUNTAINS WHERE WIND SPEEDS OF 40 MPH ARE EXPECTED. LOCAL GUSTS COULD REACH 60 MPH AT TIMES AT THE NORMALLY WINDIER LOCATIONS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ SGX
000 WWUS76 KSGX 100523 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 923 PM PST SUN DEC 9 2007 CAZ048-057-101600- /O.CON.KSGX.WI.Y.0036.000000T0000Z-071210T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 923 PM PST SUN DEC 9 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST MONDAY... NORTHEAST WINDS ALOFT AND OFFSHORE FLOW WILL COMBINE TO PRODUCE GUSTY NORTHEAST WINDS THROUGH THE MOUNTAINS AND PASSES THROUGH MONDAY MORNING. THE STRONGEST WINDS WILL BE BELOW THE CAJON PASS AND THROUGH THE CANYONS OF THE SANTA ANA MOUNTAINS WHERE SUSTAINED WINDS FROM 20 TO 30 MPH ARE EXPECTED...GUSTING AT TIMES TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ MOEDE
000 WWUS76 KSGX 101045 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 245 AM PST MON DEC 10 2007 CAZ048-057-101145- /O.CAN.KSGX.WI.Y.0036.000000T0000Z-071210T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 245 AM PST MON DEC 10 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 8, 9:00 PM PST, 5 hours 20 minutes earlier.
Area forecast discussion, Dec 8, 9:00 PM PST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 PM PST SAT DEC 8 2007 .SYNOPSIS...A DEEP...COLD LOW PRESSURE SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TONIGHT THROUGH SUNDAY MORNING. SNOW ADVISORIES ARE IN EFFECT IN THE MOUNTAINS WHERE 4 TO 8 INCHES IS EXPECTED. OFFSHORE FLOW FILLING IN BEHIND THE DEPARTING TROUGH SUNDAY AFTERNOON WILL BRING GUSTY NORTHEAST WINDS THROUGH TUESDAY. HIGH PRESSURE ALOFT WILL BRING DRY...WARMER WEATHER AND LIGHTER WINDS FOR THE END OF THE WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. THE 00Z NKX SOUNDING WAS SATURATED FROM THE SFC TO 7500 FEET. THE FREEZING LEVEL WAS 5000 FEET. WEATHER SPOTTERS AND CHP REPORTED SNOW BETWEEN 3500 AND 4000 FEET THIS EVENING. ANTICIPATE SLIGHT LOWERING OVERNIGHT AS TEMPERATURES ALOFT FALL A FEW MORE DEGREES. AT 04Z...IR LOOP AND RADAR IMAGERY SHOWED CONVECTIVE CELLS EXTENDING UPSTREAM ALL THE WAY PAST PT CONCEPTION WHERE LIGHTNING WAS DETECTED AT 02Z. A STRONG VORTICITY MAXIMUM DIGGING AROUND THE COLD UPPER LOW IS TRACKING TOWARD OUR AREA THIS EVENING AND WILL KEEP SHOWERS GOING OVERNIGHT. THUNDERSTORMS ARE QUITE POSSIBLE WITH VERY COLD AIR ALOFT (-29C AT 500 MB) RESULTING IN VERY STEEP LAPSE RATES. THE 00Z NAM DIGS THE TROUGH A LITTLE FARTHER SOUTH THAN PREVIOUS MODEL RUNS AND TAKES THE UPPER LOW OVER THE COASTAL WATERS OF BAJA SUNDAY AFTERNOON. SAN DIEGO COUNTY STANDS THE BEST CHANCE TO GET THE MOST PRECIP WITH THIS TRACK. LIGHTEST AMOUNTS WILL FALL FARTHER NORTH OVER THE SAN BERNARDINO COUNTY DESERTS...FARTHEST FROM THE STORMS CENTER. HEAVY RAIN AND HAIL ARE LIKELY WITH THE STRONGEST CELLS...AND FUNNEL CLOUDS AND WATER SPOUTS ARE ALSO POSSIBLE. UPSLOPE ENHANCED RAIN RATE POTENTIAL. THE MIDLEVEL WESTERLY WINDS THIS EVENING FAVOR ENHANCED UPSLOPE PRECIPITATION AND MOUNTAIN SNOWS WHERE 4 TO 8 INCHES ARE LIKELY. SOME AREAS MAY GET CLOSE TO 10 INCHES OF SNOW. SNOW LEVELS WILL BOTTOM OUT NEAR 3500 FEET. THE MIDLEVEL WINDS WILL SHIFT TO THE NORTHEAST SUNDAY MORNING ENDING THE WESTERLY UPSLOPE COMPONENT. THE SNOW WILL TAPER OFF IN SAN BERNARDINO COUNTY LATE TONIGHT...AND THEN IN RIVERSIDE AND SAN DIEGO COUNTY AS THE LOW DIGS SOUTH AND THE WINDS SHIFT NORTHEAST. HOWEVER...MOISTURE WRAPPING AROUND THE LOW OVER BAJA WILL LINGER LONGEST IN SAN DIEGO COUNTY WHERE SHOWERS WILL LINGER INTO THE AFTERNOON. 30 KT 850 MB EASTERLY WINDS ALSO RAISE THE POSSIBILITY FOR A ENHANCED UPSLOPE PRECIP ON THE EASTERN SLOPES OF THE SAN DIEGO COUNTY MTNS. ANOTHER FACTOR TO CONTEND WITH IS THE STRONG CYCLONIC FLOW AROUND THE BAJA LOW. IT WILL RESULT IN A SANTA ANA TYPE WIND PATTERN WHICH WILL BRING GUSTY NORTHEAST WINDS TO THE MOUNTAINS AND PASSES SUNDAY AND SUNDAY NIGHT. ON MONDAY NIGHT AND TUESDAY A REINFORCING SHOT OF SHORTWAVE ENERGY AND COLD AIR FROM THE INTERMOUNTAIN WEST WILL AFFECT SOUTHERN CALIFORNIA. TUESDAY WILL BE A VERY COLD DAY (BY SOUTHERN CALIFORNIA STANDARDS) AND THE GUSTY NORTHEAST WINDS IN THE MTNS AND BELOW PASSES WILL MAKE IF FEEL A LOT LIKE WINTER. THE COACHELLA VALLEY AND SAN DIEGO DESERTS WILL BE ESPECIALLY HARD HIT WITH THIS COLD BLAST FROM THE NORTHEAST...AND HIGHS WILL BARELY REACH ABOVE 60 DEGREES. RIDGING ALOFT WEDNESDAY THROUGH FRIDAY WILL BRING WARMING AND LIGHTER WINDS FOR THE END OF THE WEEK. && .AVIATION...090445Z VARIABLE CLOUDINESS WILL CONTINUE OVERNIGHT DUE TO THE SHOWERS FROM THE MTNS TO THE COAST. THE SHOWERS SHOULD BE MOST NUMEROUS BETWEEN ABOUT 08Z AND 12Z...AND LOCAL VSBYS BELOW 4 MILES AND CIGS BELOW 2000 FEET WILL OCCUR IN THE HEAVIER SHOWERS. OTHERWISE...MOST CIGS WILL VARY BETWEEN ABOUT 3000 AND 6000 FEET MSL. MTN OBSCURATION WILL OCCUR AT TIMES IN FOG AND SNOW. ISOLATED TSTORMS WILL OCCUR...AND WATERSPOUTS WILL BE POSSIBLE JUST OFF THE COAST THROUGH SUNDAY. PRECIP WILL GRADUALLY TAPER SUNDAY...AND SCT-BKN CONDITIONS WITH CIGS MOSTLY ABOVE 3000 FEET WILL DOMINATE THEN. && .MARINE...090445Z THE SWELL WAS GRADUALLY DECREASING THIS EVENING IN THE INNER AND OUTER WATERS...AND WILL CONTINUE TO DO SO. DUE TO SURF GENERALLY BELOW 6 FEET AT THE BEACHES...THE HIGH SURF ADVISORY THAT WAS IN EFFECT FOR THE SAN DIEGO COUNTY BEACHES HAS BEEN CANCELLED. HOWEVER...THE STORM SYSTEM MOVING THROUGH THE AREA WILL BRING ISOLATED THUNDERSTORMS AND THE POSSIBILITY OF WATERSPOUTS THROUGH SUNDAY TO THE COASTAL WATERS. && .SGX WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FOR THE MOUNTAINS. SEE LAXWSWSGX. SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX. MARINE WEATHER STATEMENT. SEE LAXMWSSGX. && PUBLIC...MOEDE AVIATION/MARINE...MAXWELL
Hazardous weather outlook, Dec 8, 8:45 PM PST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 845 PM PST SAT DEC 8 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-091200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 845 PM PST SAT DEC 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT. SNOW ADVISORY FOR AREA MOUNTAINS. SEE LAXWSWSGX. SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN...HAIL...WATERSPOUTS AND FUNNEL CLOUDS TONIGHT. THE SNOW LEVEL WILL FALL TO 3500 FEET WITH SEVERAL INCHES OF SNOW IN THE MOUNTAINS. SEE LAXSPSSGX AND LAXMWSSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. SNOW ADVISORY SUNDAY MORNING FOR AREA MOUNTAINS. SEE LAXWSWSGX. SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN...HAIL...WATERSPOUTS AND FUNNEL CLOUDS SUNDAY. SEE LAXSPSSGX AND LAXMWSSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION MAY BE NEEDED FOR THIS WINTRY STORM. MOEDE
In the hours before
Special weather statement, Dec 9, 12:05 AM PST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1205 AM PST SUN DEC 9 2007 CAZ042-043-048-050-055>058-060>062-092100- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1205 AM PST SUN DEC 9 2007 ...COLD STORM SYSTEM MOVING THROUGH SOUTHERN CALIFORNIA... A COLD STORM SYSTEM WILL WILL CONTINUE TO MOVE SOUTH OFF THE COAST TODAY. INSTABILITY ASSOCIATED WITH THIS STORM WILL BRING THE CHANCE OF THUNDERSTORMS WITH SMALL HAIL TODAY...ALONG WITH ISOLATED FUNNEL CLOUDS AND WATERSPOUTS OVER THE COASTAL WATERS. THE SNOW LEVEL WILL BE NEAR 3500 FEET BUT COULD BE LOCALLY LOWER IN HEAVIER SHOWERS. LIGHT SNOW WILL BE POSSIBLE DOWN TO THE DESERT FLOOR IN THE HIGH DESERTS. ADDITIONAL RAINFALL TOTALS WILL BE QUITE VARIABLE DUE TO THE SHOWERY NATURE OF THE PRECIPITATION WITH AMOUNTS GENERALLY ONE HALF AN INCH OR LESS...WITH THE LARGER ACCUMULATIONS IN SAN DIEGO COUNTY. LOCALLY HEAVIER AMOUNTS OF RAIN WILL BE POSSIBLE IN CONVECTION AND WHERE SHOWERS PERSIST OVER THE SAME AREA. SNOWFALL COULD BE LOCALLY HEAVY IN THE MOUNTAINS. THE SHOWERS WILL GENERALLY TAPER OFF FROM THE NORTH DURING THE DAY TODAY. HEAVY SHOWERS COULD CAUSE LOCAL DEBRIS FLOWS...MUD SLIDES AND FLOODING IN AND BELOW RECENTLY BURNED AREAS...ON STEEP TERRAIN AND IN POORLY DRAINED LOW LYING AREAS. THE COMBINATION OF SNOW...SLICK ROADS AND DENSE FOG WILL MAKE TRAVEL LOCALLY HAZARDOUS IN THE MOUNTAINS. ALL INTERESTS SHOULD KEEP INFORMED ON THIS UNSETTLED WEATHER. PEOPLE SHOULD BE PREPARED TO TAKE QUICK ACTION IN CASE FLOODING DEVELOPS. DA
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.